Does Coumadin (warfarin) harm your kidneys?

Indirectly. Coumadin (warfarin) will inhibit clotting factors, which prevent you from bleeding. Blood vessels are always leaking, and low levels of clotting is always happening. If you got bumped or hit in the sides, or a traumatic insult happened to the kidney, Coumadin (warfarin) would keep the vessels from clotting immediately, allowing bleeding and damage to the functional parts of the kidney.

Related Questions

Can an overdose caused by taking to much Coumadin (warfarin) cause some kidney damage?

Rarely. The biggest problem with an overdose of Coumadin (warfarin) is the blood being too thin and you being at high risk for bleeding. There are a few cases (rarely) where patients have had hemorrhage (bleeding) in their kidneys from high Coumadin (warfarin) levels causing kidney damage. Read more...
Not directly. Warfarin (generic name for coumadin) works by affecting the production of proteins in the liver. Overdosage can lead to bleeding - I am not aware of any direct renal toxicity of warfarin but would recommend doing some research online. Read more...

I've just started warfarin and have severe pain around my kidney area. I've consumed 3liters of water today and urinated x2. Should I go to emergency?

Kidney pain. There are many possibilities. Most are benign but it is possible to have spontaneous bleeding into the area around the kidney if the warfarin level gets too high. Definitly need to check an inr blood test to see how thin your blood is. If the pain is severe and unrelenting, you may need a ct scan of abdomen and pelvis. Read more...
Retro peritoneal . Most definitely. Although not common, warfarin can result in a spontaneous hemorrhage around the kidney. Get your inr checked. You may also need a ct scan. Read more...

If I want to harm myself would 30mgs of warfarin do anything to me as IV taken that amount?

THIS MEDICAL SITE IS. Here to help patients, and do no harm. Read more...
Call 800 # for help. Hey there. Answering your question directly is not something we can do, nor would it necessarily be helpful to you in the long run. Let me instead suggest giving this number a call: 1-800-273-8255. There are folks there 24 hours everyday to talk about why it is that you're thinking about harming yourself and what got you to that place. They care, and so do we. Please give it some thought. Read more...

Does taking warfarin for a DVT cause kidney or liver damage?

No, not really. Warfarin interferes with your body's ability to clot blood, so it is useful in people who have blood clots or in those who my be susceptible to abnormal clotting. In very very rare cases, warfarin may have been associated with a type of kidney damage, but this association is not well understood and even controversial as to its very existence. Routine monitoring of kidney function is adequate. Read more...

After sex this Sat., I bled from my vagina. Had total abd hyster July 2014. On warfarin for clot. Recently had kidney infection and stone.?

Bleeding after sex. Being on warfarin makes you prone to easy bleeding. Depending on how "aggresive" your sex was it can cause minor vaginal trauma which could cause the bleeding. Also are you sure it was from your vagina?? And not from your urinary tract infection? Good luck. Read more...